Announcement

Collapse
No announcement yet.

Anemia with Ty

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

    Anemia with Ty

    Anyone experience this? For the last few blood draws I have been anemic. It keeps getting worse, and now I feel my chest hurting when I walk around, its hard to breathe, normal stuff with anemia.

    Talked with my neuro...clueless. Talked with my PCP, thought it was the Ty as this happened to me when I was taking Rebif too (although I know the two are not connected).

    Just wondering...

    Lisa
    Moderation Team
    Disabled RN with MS for 14 years
    SPMS EDSS 7.5 Wheelchair (but a racing one)
    Tysabri

    #2
    Yes, I got slightly anemic on Tysabri. My Hemoglobin and Hematocrit started going lower, just under normal. It was t serious enough to stop me from taking the drug nor did my doctor feel like the drop was significant. I just noticed it on my blood tests.

    Comment


      #3
      Anemia in MS is common. May be more MS related than Tysabri related. An excellent article with links to research on the topic can be found at: http://www.medinewsdigest.com/?p=3025

      Anemia in MS has been talked about for at least three decades because it shows up so often. Any neuro unfamiliar with the connection is ignorant, just doesnít have the time to discuss it, or both.

      MULTIPLE SCLEROSIS ASSOCIATED WITHANAEMIC SYNDROME: A RETROSPECTIVEANALYSIS AND LITERATURE REVIEW http://www.journal-imab-bg.org/issue...b1p203-205.pdf

      I urge you to check out the links especially this one: http://www.blueprinthealth.co.za/wp-...ysteine_MS.pdf

      Thank you Lisa for being on the mod team. Everyone appreciates the work that you and your team do for all of us. Isnít that Seasha a doll?! Our thanks to each of the mods.

      Comment


        #4
        Thanks! I will check these out. My neuro is very good, but didn't mention anything about this. She is a neuroimmunologist and MS specialist, but is mostly into research. I will read them and bring them to her.

        Appreciate it!

        Lisa
        Moderation Team
        Disabled RN with MS for 14 years
        SPMS EDSS 7.5 Wheelchair (but a racing one)
        Tysabri

        Comment


          #5
          Megaloblastic anemia

          Good Morning, I know this post was from July but I was wondering if anyone else has thought of the relationship to TY. My DH has been on TY now 28 months now and he is being treated for Megaloblastic anemia.He has been on B12 for 3 months and they just started Folic Acid about 30 days but the blood tests are actually a little worse. I am very concerned and was wondering what everyone else thought.
          Thank you

          DH diagnosed 2006

          Comment


            #6
            There is an MS free cohort that has been exposed to Tysabri: fetuses and babies whose mothers have opted to stay on the drug. Severe anemia was the only effect. In animal studies, anemia, reduced thyroid weight, and reduced platelet count.

            http://www.medpagetoday.com/MeetingCoverage/AAN/32411

            Comment


              #7
              Low hemacrit

              Originally posted by Remy9111 View Post
              Yes, I got slightly anemic on Tysabri. My Hemoglobin and Hematocrit started going lower, just under normal. It was t serious enough to stop me from taking the drug nor did my doctor feel like the drop was significant. I just noticed it on my blood tests.
              Yes, I have had the same thing

              Comment


                #8
                stressing out a bit: anemia or something worse like multiple myeloma?

                It's been a while since further responses to this post, but it seem the most relevant to post to...

                I have had 41 tysabri infusions (maybe 42). Over that time, my hemoglobin (HGB) and Hematocrit (HCT) levels have steadily decreased from being completely in the normal range, to now being mildly anemic. (HGB = 10.6, HCT = 33).

                Today, I looked over some additional test results (in my medical archive). At my diagnosis my ANA was negative, and still is negative. At my diagnosis, my ESR (Erythrocyte Sedimentation Rate) level was 7, which was completely in range. Normal range is 0-20 for my age group. In June, 2018 my ESR test was 42 (high).

                So, all of the above suggests anemia. And for my anxiety's sake, I need to get the anemia further looked into...what specifically is causing it. Lately I have had much less energy than normal, and just feel blah and disinterested in doing much. I also have been having dizziness and strange twitching in my right bicep muscle. The symptoms of less energy, feeling blah, dizziness and muscle twitches could all be MS symptoms, but I am thinking that they also could be anemia symptoms?

                In my google searching this evening of low HCT, HGB and high ESR I have stumbled across another sort of scary possibility other than just having "some type of anemia." That is "multiple myeloma" which is cancer of the plasma.

                I can't really do anything about this all right now, since it is Friday night, but on Monday first thing, I'm going to be calling some doctor's offices to get appointments. (General Practitioner first, and look into getting a hematologist appointment).

                I am just really freaked out. Not sure what the point of me posting all of this really is, other than I want to see what other people's outcomes with having anemia have been...?

                My next course of action is to read all the links provided by Myoak, which I am hoping will actually quiet my anxiety on this anemia thing a bit.

                Thanks for reading and for any comments.
                RRMS Dx: 3/23/15
                (Optic Neuritis Dx 2/27/15; Feb/2014 right leg numbness--at the time diagnosed as Sciatica, but probably first episode)
                Started Tysabri 5/22/15: (Infusions: 5/22/15, 6/18/15, 7/16/15)

                Comment


                  #9
                  Yep , old thread, but would like to add/continue conversation.

                  Over the last 4 years or so have been having low platelet counts.
                  Been on Ty for 7 years.

                  Dad died from ITP.
                  So quite nervous about fluctuating levels.

                  I have done quite well on Ty even though i am JC+.
                  But i am wondering if I should take a break and see if it's whats causing the low platelets?
                  I really would apreciate any and all input

                  Comment

                  Working...
                  X